MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7210424
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during shoulder procedure the accu-pass was not rolled in the device.It was found external to the patient.No delay and a back up was available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: one 7210424 accu-pass str shuttle 45 deg right curve used in treatment, has been returned for evaluation.The information provided states that ¿during shoulder procedure the accu-pass was not rolled in the device¿.An exact root cause cannot be determined with confidence; however factors that could have contributed to the reported event include, excessive force.Instructions for use: confirms instructions, recommendations and precautionary statements for proper use of product.Per instructions for use: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in failure of the instrument.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.The product family is under review.Occurrence rate of allegations are monitored via surveillance.In addition, a corrective action has been initiated to investigate this failure.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10054724
Report Number1219602-2020-00781
Device Sequence Number11458827
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public3596010534453
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Catalogue Number7210424
Device Lot Number2040027
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1